I'm a 41 year old female, non-smoker, non-drinker but overweight. It started 6 months ago after eatting out and ending up in doubling over pain within 15 minutes. Since then, after eatting would feel nauseated and pain in middle region near navel (not severe). I've always been tired, so that's no different, always had almost all thyroid symptoms though that comes back negative so therefore, no matter sick or well, exercising or what, I always slowly gain weight so that's no indicator. Tummy also rumbles a lot. Now, I don't feel hungry, eat one meal a day and drink Ensure to get vitamins. 3 years ago, AST was 57, ALT was 122, GGT normal and alkalin normal, hepatitis scan fine. I have mitral valve prolapse and take Atenenol and nuprin for headache. Ultrasound showed everything looked normal. Of course I have to wait a month to see the Doctor. Does anyone have ANY ides what may be going on? Please help me understand this. What causes liver enzymes to be high other than hepatitis? Thank you so much for listening and any thoughts. Cat
I think elevated liver enzymes can be caused by "fatty liver". Weight loss would be the solution for this. Also, there is an autoimmune problem that can cause this. It is a form of hepatitis (which just means liver inflammation), but is not viral, it is caused by a malfunctioning immune system that attacks the liver (I have this). It is pretty rare, so you probably don't have it. They can do some blood tests to rule it out. Another cause of hepatitis (besides viral, which it sounds like you have been tested for?) is excess alcohol consumption.
You mention you are overweight, so it could be fatty liver for you...make sure you ask the doc about this, it can be remedied, though!
Thank you SO much for responding. I have been on pins and needles wondering what is wrong. If it is fatty liver then I don't know what I will do since I have some problem that prevents me from loosing weight. I have read about the kind you have, can you tell me more how they diagnosed and treated it and how long it takes? THanks, Cat
I am pretty sure you do not have the autoimmune hepatitis that I have. It is quite uncommon, so don't get yourself worked up over it! It, unfortunately, has no cure. My immune system will continue to attack my liver for the rest of my life. BUT they can treat it with certain anti-inflammatory and immunosuppresant drugs to slow down the progress of the disease. So, I will be monitored my whole life, on and off these drugs, to keep the disease as under control as possible. I am doing ok so far!
Your problem is likely something more common and treatable. Even if you have problems losing weight they can probably help you somehow. It could even be caused by certain medications (even too much tylenol). Also, gallstones can cause these types of problems you are having, I think. This they will be able to help you with...avoiding certain foods can help prevent them in the future, too. It is best for you to let the docs investigate and determine what is wrong It could be MANY different things and most of them are not serious! Don't panic, dear!
Are you seeing a gastroenterologist soon? They will be able to do blood work and check you out further. What did they say was the cause of the elevated enzymes 3 years ago? just unknown? That can happen at times, it could be nothing. Make sure they check the levels again. They will know how to proceed from there. Good luck to you!
I originally went to the doctor this time for loss of appetite, and nausea after eating. I really haven't been able to eat very much in almost 6 months. Of course I gained weight despite that fact. But the ultrasound showed the gallbladder, spleen, pancreas, kidneys were all normal. I won't lie, I'm really scared. Today I just found out one of my friends is now a survivor of liver cancer and the other is not expected to live. I'm not afraid to die, living is much more scarey, but I want to see my daughter graduate and maybe married, guess there is never a good time. I'm afraid this has been a long term problem that has only grown worse. I have never drank nor have I taken tylenol. I do however drink diet Mt. Dew, so I wonder because of the aspertame. I got the doctor's appointment bumped up to this upcoming Wednesday so that helps. I sure do appreciate any thoughts ya'll might have. THANKS so much for answering my request. It REALLY does help. Cat
to Rebecca and imkindly and to anyone who has read my posting I thought I would share what I know so far. I had my GI appointment this past Wed. and had blood drawn for 8 tests, including hepatitis and auto-immune, Wilson's, a mitachondrial test of some kind and I'm honestly not sure what else. The results came back this afternoon and it is all negative thus far. I'm not sure what happens next but I thought I would let you both know if case you happen to see this. I'm not wondering if heart issues could be causing this, or nuprin use. Thanks for those that cared. Cat
Ok, good that all is normal. But bad that you still don't know the cause...frustrating I am sure. Hang in there and keep trying, take this as good news, though. Normal blood tests are a very happy occasion to me!!
Best of luck to you, I am sure if you keep trying you will find out what is wrong. Keep us posted!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.